MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 95 - SILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 95 - SILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 04.038.395S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2024 the male patient underwent unknown surgery with tfna implant for trochanteric fracture.A blade was aimed to be inserted into bonehead beyond a guidewire, but the guidewire interfered with inside of the blade and the blade was unable to pass through.The guidewire itself seemed not to have flaw, and connecting the blade with an inserter was tried and checked, but there was no discovery for the cause.A decision was made for the blade planned to be inserted without guidewire.The blade was inserted eccentrically, and it was taken back, insertion move was retried as that condition, but the blade was unable to pass through the guidewire.Another blade was newly tried to be used for insertion and it passed through exactly the guidewire.Although total surgical time was scheduled to be 20 minutes, the surgery was completed successfully with an additional 45 minutes.After the surgery, the blade in question and the inserter was connected to check if it can pass through the guidewire, and it could not be inserted as the same time as unsuccessful situation, and next, each of device, the blade and the inserter were separately verified, accordingly a place in interference with the guidewire was turned out to be a connection part of inserter and the blade.The second blade successfully passed.This report is for one (1) tfna fenestrated helical blade 95 - sile.This is report 1 of 1 for complaint pc-(b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: expiration date added.Lot number was reported as "3936p02 / 3793p48".Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: concomitant device added.Date of concomitant therapy is (b)(6) 2024.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the tfna fenestrated helical blade 95 - sile.A dimensional inspection was performed for the tfna fenestrated helical blade 95 - sile and met specifications.A functional test could not be performed as the mating device was not returned.The overall complaint was unconfirmed as the observed condition of the tfna fenestrated helical blade 95 - sile would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.H6: device history record (dhr) review conducted: manufacturing location: elmira / packaged, sterilized and released by: monument manufacturing date: 25-jan-2023 expiration date: 01-jan-2033 part number: 04.038.395s, tfna fenestrated helical blade 95mm -sterile lot number: 3936p02 (sterile) lot quantity: (b)(4) note: helical blade was manufactured by elmira; lot numbers 3793p48 quantity (b)(4) and 3770p94 quantity (b)(4).Parts were packaged, sterilized and released by monument.Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lmd rev ac was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all sterility and packaging criteria at the time of release with no issues documented during the sterilization or release of the product that would contribute to this complaint condition.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: product investigation updated: the product was returned to depuy synthes for evaluation.The depuy synthes team forwarded the device to elmira which conducted a visual inspection of the returned device.The received part showed cosmetic signs of handling consistent with implantation / extraction process consisting of light scratches to the surface.A dimensional inspection was performed for the tfna fenestrated helical blade 95 - sile and met specifications.A functional test could not be performed as the mating device was not returned.The manufacturing investigation determined the complaint condition is not confirmed.No manufacturing related issues were identified and/or confirmed.The overall complaint was unconfirmed as the observed condition of the tfna fenestrated helical blade 95 - sile would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team forwarded the device to elmira which conducted a visual inspection of the returned device.The received part showed cosmetic signs of handling consistent with implantation consisting of light scratches to the surface finish on both inside and outside features.The above features relating to the potential misalignment of the cannulation with the mating instruments were measured with the gaging used at jabil elmira during the processing of the 04.038m395sp tfna fenestrated helical blades.The manufacturing investigation determined the complaint condition is not confirmed as all features were found conforming.No manufacturing related issues were identified and/or confirmed, therefore review to the specific prm and prm line is not applicable.The manufacturing investigation determined the complaint condition is not confirmed.No manufacturing related issues were identified and/or confirmed.The overall complaint was unconfirmed as the observed condition of the tfna fenestrated helical blade 95 - sile would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history lot: manufacturing location: elmira / packaged, sterilized and released by: monument.Manufacturing date: 25-jan-2023.Expiration date: 01-jan-2033.Part number: 04.038.395s, tfna fenestrated helical blade 95mm -sterile.Lot number: 3936p02 (sterile).Lot quantity: 94.Note: helical blade was manufactured by elmira; lot numbers 3793p48 quantity 48 and 3770p94 quantity 46.Parts were packaged, sterilized and released by monument.Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lmd rev ac was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 24446 supplied by sterigenics was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device history review: this lot met all sterility and packaging criteria at the time of release with no issues documented during the sterilization or release of the product that would contribute to this complaint condition.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 95 - SILE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18711980
Report Number8030965-2024-02518
Device Sequence Number8276395
Product Code KTT
UDI-Device Identifier10886982099273
UDI-Public(01)10886982099273
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.038.395S
Device Lot Number3936P02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer02/22/2024
04/04/2024
07/24/2024
07/09/2025
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date03/08/2024
04/22/2024
07/29/2024
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: GUIDE
Patient SexMale